Alert archive / Montana / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 85, NWS Great Falls, MT

August 1, 2013Beaverhead County, Gallatin County, Madison County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Aug 1, 2013, 3:40 PM MDT for Beaverhead County, Gallatin County, Madison County, Montana. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 1, 2013, 3:40 PM MDT (21:40 UTC)
Expired
Aug 1, 2013, 4:30 PM MDT
In force
50 min
Issued by
NWS Great Falls, MT
Area
Storm-based polygon

Counties Beaverhead County, MT, Gallatin County, MT, Madison County, MT

The radar

The Great Falls radar (KTFX), 198 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 1, 3:55 PM MDTTSTM WND GST 902 Ese Twin Bridges, MTWIND GUST TO 90 MPH NEAR TWIN BRIDGES.
Aug 1, 3:58 PM MDTTSTM WND DMGTwin Bridges, MTFIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST. PING-PONG SIZE HAIL ALSO REPORTED.
Aug 1, 3:58 PM MDTHAIL 1.5Twin Bridges, MTFIVE LARGE TREES RIPPED FROM THE GROUND POINTING EAST. PING-PONG SIZE HAIL ALSO REPORTED.
Aug 1, 4:00 PM MDTHAIL 1Twin Bridges, MTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 1, 1:26 PM MDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2013-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2013-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1467 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS55 KTFX 012140
SVRTFX
MTC001-031-057-012230-
/O.NEW.KTFX.SV.W.0085.130801T2140Z-130801T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MDT THU AUG 1 2013

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEAVERHEAD COUNTY IN SOUTHWEST MONTANA...
  WEST CENTRAL GALLATIN COUNTY IN SOUTHWEST MONTANA...
  NORTHERN MADISON COUNTY IN SOUTHWEST MONTANA...
  THIS INCLUDES THE CITY OF SHERIDAN...

* UNTIL 430 PM MDT

* AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF TWIN BRIDGES...MOVING NORTHEAST
  AT 65 MPH.

* LOCATIONS IN THE WARNING INCLUDE HARRISON...PONY...SHERIDAN...
  SILVER STAR...THREE FORKS AND TWIN BRIDGES.

THIS ALSO INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 70 AND 93.

THIS ALSO INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 278 AND 288.

THIS ALSO INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 70 AND 79.

THIS ALSO INCLUDES HIGHWAY 287 BETWEEN MILE MARKERS 56 AND 97.

HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 70 MPH ARE LIKELY
WITH THIS STORM.

DAMAGING WINDS UP TO 70 MPH WERE REPORTED NEAR POLARIS WITH THIS 
STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY 
FROM WINDOWS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

&&


LAT...LON 4571 11289 4575 11276 4564 11266 4570 11254
      4576 11250 4575 11216 4584 11211 4586 11204
      4586 11193 4583 11191 4579 11170 4589 11160
      4595 11146 4600 11145 4554 11112 4529 11276
TIME...MOT...LOC 2140Z 247DEG 57KT 4556 11230

$$

MLV
2 follow-up statements
014 
WWUS55 KTFX 012211
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
411 PM MDT THU AUG 1 2013

MTC001-012220-
/O.CAN.KTFX.SV.W.0085.000000T0000Z-130801T2230Z/
BEAVERHEAD MT-
411 PM MDT THU AUG 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BEAVERHEAD
COUNTY IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

LAT...LON 4576 11250 4575 11216 4584 11211 4586 11203
      4586 11193 4583 11191 4579 11170 4589 11160
      4595 11145 4598 11145 4597 11143 4554 11112
      4536 11233
TIME...MOT...LOC 2210Z 247DEG 57KT 4574 11167

$$

MTC031-057-012230-
/O.CON.KTFX.SV.W.0085.000000T0000Z-130801T2230Z/
MADISON MT-GALLATIN MT-
411 PM MDT THU AUG 1 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR WEST CENTRAL GALLATIN AND NORTHERN MADISON COUNTIES...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR HARRISON...OR 30 MILES NORTHEAST OF SHERIDAN...MOVING
NORTHEAST AT 45 MPH.

THIS ALSO INCLUDES INTERSTATE 90 BETWEEN MILE MARKERS 278 AND 287.

THIS ALSO INCLUDES HIGHWAY 191 BETWEEN MILE MARKERS 71 AND 79.

THIS ALSO INCLUDES HIGHWAY 287 BETWEEN MILE MARKERS 57 AND 97.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLOW
CREEK...THREE FORKS...LOGAN...AMSTERDAM...CHURCH HILL AND GALLATIN 
GATEWAY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO PING-PONG SIZE AND THUNDERSTORM WIND DAMAGE HAS BEEN 
REPORTED IN TWIN BRIDGES WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4576 11250 4575 11216 4584 11211 4586 11203
      4586 11193 4583 11191 4579 11170 4589 11160
      4595 11145 4598 11145 4597 11143 4554 11112
      4536 11233
TIME...MOT...LOC 2210Z 247DEG 57KT 4574 11167

$$

MLV
900 
WWUS55 KTFX 012226
SVSTFX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
426 PM MDT THU AUG 1 2013

MTC031-057-012236-
/O.EXP.KTFX.SV.W.0085.000000T0000Z-130801T2230Z/
MADISON MT-GALLATIN MT-
426 PM MDT THU AUG 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GALLATIN AND
NORTHERN MADISON COUNTIES WILL EXPIRE AT 430 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

LAT...LON 4576 11250 4575 11216 4584 11211 4586 11203
      4586 11193 4583 11191 4579 11170 4589 11160
      4595 11145 4598 11145 4597 11143 4554 11112
      4536 11233
TIME...MOT...LOC 2226Z 247DEG 57KT 4583 11133

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:35 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 1, 2:35 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
235 PM MDT Thu Aug 1 2013

.DISCUSSION...

Tonight through Saturday...Thunderstorms are developing across
southwest and central Montana this afternoon and some storms may
be severe through this evening. A Severe Thunderstorm Watch is in
effect for much of central and southwest Montana until 10 pm this
evening. Large hail, damaging winds, frequent dangerous cloud-to-
ground lightning and heavy rain are possible with these storms. As
moisture continues to spread into north-central Montana and
easterly winds promote upslope flow tonight, precipitation will become
more widespread and heavier, especially along eastern slopes of
the Rocky Mountain Front including Glacier National Park. Heavy
rain could cause ponding on roadways, rapid runoff and possible
debris flows and flash flooding in recent burn areas and as a
result have issued a Flood Watch for areas along the Rocky
Mountain Front and adjacent plains. The heaviest rainfall is
expected tonight through Friday. Rain will continue, heavy at
times across north-central Montana through Friday as an upper-
level area of low pressure continues to move into the Northern
Rockies. Isolated thunderstorms are also possible on Friday,
however severe weather is not anticipated. Across southwest
Montana, precipitation chances will be lower as a dry slot moves
over this area. Cooler temperatures 10 to 15 degrees below
seasonal averages are also expected on Friday. Rain will gradually
taper Friday night from south to north with lingering showers on
Saturday along the Hi-Line and mountains along the Rocky Mountain
Front and central Montana. Temperatures will remain 5 to 10
degrees below seasonal averages on Saturday. MLV

Saturday Night through Thursday...GFS/ECMWF/GEM models are in good
agreement with the forecast solution through Monday. However, after
that point the GFS/ECMWF models keep the area under a west-northwest
flow aloft, while the GEM model keeps weak high pressure in place.
With the GEM consistently being the outlier for the past few nights,
will continue to rely more on a GFS/ECMWF compromise solution. The
shortwave trough over northern Montana Saturday night will move east
of the area on Sunday, allowing the upper level ridge of high
pressure to rebuild into the region. Therefore, will keep a good
chance of showers/thunderstorms over the forecast area for Saturday
night, but decrease to a slight chance for most of the area on
Sunday. An area of low pressure will swing southwest out of Hudson
Bay onto the Canadian Prairies, shifting the flow aloft more
west-northwesterly over the forecast area. This will keep the
pattern unsettled for the remainder of the period. A series of weak
disturbances with associated frontal boundaries will move through
the flow. This will keep winds light and northerly or easterly for
the bulk of the period. These upsloping winds will keep a moderate
chance of showers/thunderstorms over north central and central
Montana, but there will be a lesser chance over southwest Montana
due to less of an upsloping effect there. Temperatures will warm to
near seasonal averages through Monday with the rebuilding ridge, but
they will cool back to around 5 degrees below normal for the
remainder of the period due to the shift in the flow aloft.  Coulston

&&

.AVIATION...
UPDATED 1755Z.
VFR conditions are generally expected across the forecast through
around 00Z, but ceilings will likely become closer to MVFR after
00Z, especially over north central and central Montana. Mid/lower
level moisture will increase from the southwest through 12Z Friday
as a low pressure system approaches Montana from the west. Scattered
showers across the area will become more widespread with embedded
thunderstorms this afternoon as the flow aloft becomes more
unstable.  A jet streak will move into southwest Montana (KHLN KBZN)
for the 18Z to 06Z period as well, which may cause some
thunderstorms to become severe with strong wind gusts and hail.
After 00Z, precipitation will become less showery and more
persistent over north central and central Montana (along and north
of a KHLN-KLWT line), but the airmass will remain unstable enough to
possibly support continued embedded thunderstorms. Drier air moves
into southwestern MT after 12Z Friday while showers continue over
north central MT.  Coulston/Nutter

&&

.HYDROLOGY...
A significantly wetter and stronger than seasonal normal storm
system will move through the area Thursday through
Saturday...bringing the potential for over an inch of rain across
the Rocky Mountain front and adjacent high plains. Some
areas...especially in the mountains may see significantly higher
amounts...leading to a potential for flash flooding.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  68  48  73 / 100  80  60  50
CTB  51  61  46  69 /  90  90  90  60
HLN  55  74  52  79 /  90  70  60  30
BZN  50  76  46  79 /  60  40  30  30
WEY  39  70  34  75 /  40  20  20  10
DLN  48  75  45  79 /  70  20  30  20
HVR  55  64  48  73 /  80  80  60  60
LWT  52  66  46  70 /  70  70  60  50

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH from 6 PM MDT this evening through late Friday night
Cascade...Central and Southern Lewis and Clark...Eastern
Glacier...Eastern Pondera...Eastern Teton...Northern Rocky
Mountain Front...Southern Rocky Mountain Front.

SEVERE THUNDERSTORM WATCH until 10 PM MDT this evening
Beaverhead...Broadwater...Cascade...Central and Southern Lewis
and Clark...Fergus...Gallatin...Jefferson...Judith Basin...
Madison...Meagher...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
Hazardous weather outlook, Aug 1, 2:12 PM MDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
212 PM MDT THU AUG 1 2013

MTZ009-010-012-014-046-048-049-022015-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FLOOD WATCH FOR HEAVY RAIN POTENTIAL IS IN EFFECT THROUGH
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ008-015-050>055-022015-
BEAVERHEAD-MADISON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-
MEAGHER-GALLATIN-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE
NIGHT. A FEW THUNDERSTORMS COULD BECOME STRONG.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

MTZ011-013-044-045-047-022015-
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
212 PM MDT THU AUG 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THE NIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SEVERE WEATHER OR FLOODING ARE GREATLY APPRECIATED.

In the hours before

Local storm report, Aug 1, 3:13 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             3 NNE POLARIS           45.41N 113.11W
08/01/2013  M0.50 INCH       BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

0310 PM     TSTM WND GST     3 NNE POLARIS           45.41N 113.11W
08/01/2013  E70 MPH          BEAVERHEAD         MT   TRAINED SPOTTER

            THUNDERSTORM WIND GUSTS ESTIMATED AT 70 MPH. DIME-SIZED
            HAIL REPORTED.

&&

MLV
Local storm report, Aug 1, 3:19 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
319 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     HELENA                  46.60N 112.02W
08/01/2013                   LEWIS AND CLARK    MT   PUBLIC

            TREES DOWN WIND SPEED UNKNOWN

&&

BLANK
Local storm report, Aug 1, 3:22 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             12 NE EAST HELENA       46.70N 111.73W
08/01/2013  M0.70 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            DIME SIZED HAIL COVERING THE GROUND. HEAVY RAIN.

&&

NJL
Local storm report, Aug 1, 3:23 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
323 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     TSTM WND GST     3 WNW EAST HELENA       46.61N 111.96W
08/01/2013  M55 MPH          LEWIS AND CLARK    MT   ASOS

&&

BLANK
Special weather statement, Aug 1, 3:32 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
332 PM MDT THU AUG 1 2013

MTZ014-052-012200-
CENTRAL AND SOUTHERN LEWIS AND CLARK MT-JEFFERSON MT-
332 PM MDT THU AUG 1 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN LEWIS AND CLARK
AND NORTHERN JEFFERSON COUNTIES UNTIL 400 PM MDT...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BASIN...OR 8 MILES NORTHWEST OF BOULDER...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
   WICKES...
   CORBIN...
   CLANCY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
THURSDAY EVENING FOR SOUTHWESTERN MONTANA.

LAT...LON 4659 11209 4636 11179 4618 11223 4634 11242
TIME...MOT...LOC 2132Z 228DEG 27KT 4634 11222

NL
Local storm report, Aug 1, 3:34 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
334 PM MDT THU AUG 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     TSTM WND GST     6 SE JACKSON            45.32N 113.31W
08/01/2013  M55 MPH          BEAVERHEAD         MT   MESONET

            55 MPH WIND GUST AT BIG HOLE PASS.

&&

NJL

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 12:29 PM MDTFlood WatchTFX40 hr
Aug 1, 2:06 PM MDTSpecial Weather StatementTFXJefferson39 min
Aug 1, 2:21 PM MDTSevere Thunderstorm WarningTFXBeaverhead39 min
Aug 1, 2:44 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Jefferson, Lewis and Clark46 min
Aug 1, 2:56 PM MDTSpecial Weather StatementTFXJefferson49 min
Aug 1, 2:56 PM MDTSevere Thunderstorm WarningTFXBeaverhead, Madison49 min
Aug 1, 3:30 PM MDTSevere Thunderstorm WarningTFXBroadwater, Cascade, Lewis and Clark, Meagher45 min
Aug 1, 3:32 PM MDTSpecial Weather StatementTFXJefferson28 min
Aug 1, 4:00 PM MDTSevere Thunderstorm WarningTFXBroadwater, Jefferson, Lewis and Clark45 min
Aug 1, 4:15 PM MDTSevere Thunderstorm WarningTFXCascade, Judith Basin, Meagher45 min
Aug 1, 4:26 PM MDTSpecial Weather StatementTFXJefferson49 min
Aug 1, 4:26 PM MDTSevere Thunderstorm WarningTFXBroadwater, Gallatin, Jefferson, Madison49 min
Aug 1, 4:41 PM MDTSpecial Weather StatementTFXMeagher49 min
Aug 1, 4:57 PM MDTSpecial Weather StatementTFXGallatin48 min
Aug 1, 5:05 PM MDTSevere Thunderstorm WarningTFXGallatin40 min
Aug 1, 5:27 PM MDTSpecial Weather StatementTFXBroadwater33 min
Aug 1, 5:39 PM MDTSevere Thunderstorm WarningTFXGallatin, Meagher51 min

Nearby

Severe Thunderstorm Warnings in Montana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.